MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE
Model Number 017617
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open lobectomy, the jaws did not open and got stuck after the device was clamped over tissue.The jaws were forced with a pair of pliers to open them and proceeded to cut with a cold knife.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The instrument was received with the pushers advanced and the handle was not locked.Functionally, the instrument pushers were reset and cycled.The jaw properly clamped and unclamped when the approximating lever was operated.The handle locked properly into place.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur when the firing stroke is not completed during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ROTICULATOR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7991056
Report Number2647580-2018-05097
Device Sequence Number19225482
Product Code GDW
UDI-Device Identifier20884521047720
UDI-Public20884521047720
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number017617
Device Catalogue Number017617
Device Lot NumberP6J0874X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1